MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 5/200/90; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 5/200/90; PERIPHERAL DILATATION CATHETER
Model Number 376281
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-18 balloon catheter was selected for treatment of a mildly calcified lesion (80 percent stenosis degree) in the popliteal artery.While inflating the balloon inside the patient, the patient moved his knee and the balloon ruptured.Upon removing, the balloon fractured in two parts.All parts were removed from patients body.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The instrument was returned fractured in two parts.The distal fragment has a length of about 215 mm and the proximal fragment of about 821 mm.The balloon has burst in both transversal and longitudinal direction and has ruptured about 50 mm distal to the proximal balloon weld.The distal end of the balloon is crushed.Microscopic inspection revealed scratches on the balloon surface in close vicinity to the tearing edge.The inner shaft is elongated and constricted which implies application of a high tensile force.The inner shaft has fractured just distal to the proximal balloon weld.The inner shaft dimensions do not comply anymore with the specification.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The findings indicate that the balloon most likely burst due to anatomical/procedural factors.The instrument most likely fractured as a consequence during withdrawal due to tensile overload.

Brand Name
PASSEO-18 5/200/90
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key15469722
Report Number1028232-2022-04896
Device Sequence Number4688407
Product Code LIT
UDI-Device Identifier07640130429888
UDI-Public(01)07640130429888(17)2503
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number376281
Device Catalogue NumberSEE MODEL NO.
Device Lot Number03226864
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown